MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL
Model Number 9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient had tooth #29 (lr5) extracted.The patient is still wearing the invisalign system aligners.No additional information is available at this time.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.Align's clinical review of available records indicates that tooth #19 (lr5) had an ectopic position (it was significantly lingually positioned from the arch form).The initial treatment plan contemplated very slight movement on the tooth and to maintain the lingualized position; no x-rays available for evaluation and there is no additional information is available at this time.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the required tooth extraction (permanent impairment), therefore, this event it is being filed as an mdr per 21 cfr 803.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to the patient information.

Brand Name
INVISALIGN SYSTEM - LITE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
adriana solis
2820 orchard parkway
san jose, CA 95134
MDR Report Key21746305
Report Number2953749-2025-00758
Device Sequence Number9419268
Product Code NXC
UDI-Device Identifier00816063020202
UDI-Public(01)00816063020202(10)0210808796(13)250210(91)2698803401N
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9002
Device Lot Number210808796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age43 YR
Patient SexFemale